Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2015, 7:02 PM EDT for Durham County, Granville County, Wake County, North Carolina. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 30, 2015, 8:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:35 PM EDT | TSTM WND DMG | Creedmoor, NC | TREE DOWN ON HIGHWAY 50 NEAR CREEDMOOR |
| Jun 30, 7:38 PM EDT | TSTM WND DMG | 5 Ne Creedmoor, NC | TREE DOWN NEAR TAR RIVER ROAD AND HESTER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS52 KRAH 302302
SVRRAH
NCC063-077-183-010000-
/O.NEW.KRAH.SV.W.0138.150630T2302Z-150701T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 800 PM EDT
* AT 701 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
HIGHTOWERS TO 10 MILES EAST OF PITTSBORO...AND MOVING NORTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...OXFORD...CREEDMOOR...WAKE
FOREST...BUTNER...ROUGEMONT AND RDU INTERNATIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3654 7846 3651 7850 3646 7851 3617 7850
3608 7854 3602 7855 3593 7835 3591 7835
3586 7828 3571 7895 3587 7891 3586 7902
3591 7901 3624 7895 3624 7880 3654 7880
TIME...MOT...LOC 2301Z 244DEG 32KT 3633 7919 3574 7899
$$
303 follow-up statements
514
WWUS52 KRAH 302328
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT TUE JUN 30 2015
NCC063-077-183-010000-
/O.CON.KRAH.SV.W.0138.000000T0000Z-150701T0000Z/
GRANVILLE NC-WAKE NC-DURHAM NC-
728 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GRANVILLE...NORTHERN WAKE AND DURHAM COUNTIES...
AT 727 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROXBORO TO
NEAR RDU INTERNATIONAL...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...OXFORD...CREEDMOOR...WAKE
FOREST...BUTNER...ROUGEMONT AND RDU INTERNATIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3654 7846 3651 7850 3646 7851 3617 7850
3608 7854 3602 7855 3593 7835 3591 7835
3586 7828 3571 7895 3587 7891 3586 7902
3591 7901 3624 7895 3624 7880 3654 7880
TIME...MOT...LOC 2327Z 244DEG 32KT 3642 7896 3583 7877
$$
30973
WWUS52 KRAH 302343
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT TUE JUN 30 2015
NCC063-302352-
/O.CAN.KRAH.SV.W.0138.000000T0000Z-150701T0000Z/
DURHAM NC-
743 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR DURHAM COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA... THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3654 7846 3651 7850 3646 7851 3621 7851
3617 7850 3608 7854 3602 7855 3599 7849
3598 7871 3601 7870 3603 7872 3602 7874
3603 7875 3607 7875 3607 7879 3624 7880
3654 7879
TIME...MOT...LOC 2342Z 244DEG 32KT 3646 7885 3587 7866
$$
NCC077-183-010000-
/O.CON.KRAH.SV.W.0138.000000T0000Z-150701T0000Z/
GRANVILLE NC-WAKE NC-
743 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GRANVILLE AND NORTH CENTRAL WAKE COUNTIES...
AT 742 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
VIRGILINA TO NEAR RALEIGH...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
OXFORD...CREEDMOOR...WAKE FOREST...BUTNER...STEM...STOVALL...LAKE
BUTNER...FALLS LAKE STATE REC AREA...OAK HILL AND PURNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3654 7846 3651 7850 3646 7851 3621 7851
3617 7850 3608 7854 3602 7855 3599 7849
3598 7871 3601 7870 3603 7872 3602 7874
3603 7875 3607 7875 3607 7879 3624 7880
3654 7879
TIME...MOT...LOC 2342Z 244DEG 32KT 3646 7885 3587 7866
$$
30448
WWUS52 KRAH 302358
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT TUE JUN 30 2015
NCC077-183-010007-
/O.EXP.KRAH.SV.W.0138.000000T0000Z-150701T0000Z/
GRANVILLE NC-WAKE NC-
758 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE AND NORTH CENTRAL
WAKE COUNTIES WILL EXPIRE AT 800 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA... THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE IN THIS AREA OVER THE NEXT 30 MINUTES.
LAT...LON 3654 7846 3651 7850 3646 7851 3621 7851
3617 7850 3608 7854 3602 7855 3599 7849
3598 7871 3601 7870 3603 7872 3602 7874
3603 7875 3607 7875 3607 7879 3624 7880
3654 7879
TIME...MOT...LOC 2352Z 244DEG 32KT 3646 7885 3587 7866
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:04 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 30, 3:04 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT TUE JUN 30 2015 .SYNOPSIS...AN INCREASINGLY ACTIVE CYCLONIC FLOW ALOFT WILL PREVAIL OVER THE REGION THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 1039 AM TUESDAY... MOSTLY CLEAR SKIES OVER THE CWA THIS MORNING ARE LEADING TO GREAT CONDITIONS FOR SOLAR INSOLATION HELPING TEMPERATURES CLIMB THROUGH THE 70S AND INTO THE LOWER 80S AS OF 14Z. STILL EXPECTING TEMPERATURES TO TOP OFF IN THE LOWER 90S TODAY WHICH WILL LEAD TO SOME INSTABILITY THIS AFTERNOON AND INTO THE EVENING. COUPLED WITH AN EXITING UPPER LEVEL JET ACROSS THE MID ATLANTIC STATES THE POTENTIAL FOR SEVERE WEATHER LATER THIS AFTERNOON/EVENING IS THERE. THAT BEING SAID...MANY OF THE PARAMETERS AREN'T PARTICULARLY ROBUST...THEREFORE IT REMAINS TO BE SEEN IF THEY WILL BE ABLE TO SUSTAIN THE THREAT FOR SEVERE WEATHER DEEP INTO THE EVENING HOURS WHEN HIGH RESOLUTION MODELS FORECAST THE SHORTWAVE TO CROSS OUR AREA. THE STORM PREDICTION CENTER HAS THE WESTERN HALF OF THE CWA UNDER A SLIGHT RISK FOR DAMAGING WINDS TODAY WITH MINIMAL THREAT FOR HAIL OR ANY KIND OF TORNADIC ACTIVITY. PREVIOUS DISCUSSION FOLLOWS. -ELLIS SHORTWAVE ENERGY DIGGING SSE THROUGH IA/IL THIS MORNING WILL AMPLIFY CYCLONIC FLOW ALOFT /TROUGHING/ OVER THE MID-ATLANTIC AND CAROLINAS THIS AFT/EVE INTO TONIGHT. DPVA/HEIGHT FALLS ATTENDANT THE AFOREMENTIONED SHORTWAVE ENERGY TRACKING INTO THE TN VALLEY WILL BACK/STRENGTHEN LOW-LEVEL FLOW DOWNSTREAM OVER THE CAROLINAS THIS AFTERNOON. ENSUING MOISTURE RECOVERY WILL AID IN MARGINAL TO LOW-END MODERATE DESTABILIZATION ACROSS CENTRAL NC LATE THIS AFTERNOON. THE LATEST MODEL GUIDANCE CONTINUES TO SUGGEST A DISCONNECT BETWEEN PEAK HEATING AND THE BEST DPVA/HEIGHT FALLS ATTENDANT THE APPROACHING SHORTWAVE...RESULTING IN CONTINUED UNCERTAINTY WITH REGARD TO PRECIP CHANCES AND TIMING. WITH THE ABOVE IN MIND...EXPECT THE BEST POTENTIAL FOR CONVECTION BETWEEN 21-06Z...OR 21-03Z TRIAD TO 00-06Z TRIANGLE...WITH THE RELATIVE BEST CHANCE IN THE TRIAD/WESTERN PIEDMONT WHERE MID-AFTERNOON CONVECTION DEVELOPING IN THE MOUNTAINS IS APT TO PROPAGATE DOWNSTREAM INTO THE FOOTHILLS/NW PIEDMONT IN ADVANCE OF THE APPROACHING WAVE...IN CLOSER VICINITY TO PEAK HEATING. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS IN THE UPPER 60S TO LOWER 70S...WARMEST S/SE. DEEP LAYER SHEAR AOA 30-35 KT AND 750-1500 J/KG MLCAPE WILL BE SUPPORTIVE OF MULTICELLULAR ORGANIZATION THIS AFT/EVE...PERHAPS BRIEF SUPERCELLULAR ORGANIZATION IN THE WESTERN PIEDMONT WHERE DEEP LAYER FORCING WILL BE BETTER JUXTAPOSED (RELATIVELY SPEAKING) WITH PEAK HEATING AND AN ISOLD POTENTIAL FOR DAMAGING WINDS WILL BE PRESENT GIVEN UNSEASONABLY STRONG MID-LEVEL FLOW AOA 35 KT (MOMENTUM TRANSPORT) AND STEEP LOW-LEVEL LAPSE RATES/MODERATE DCAPE (EVAP COOLING). OVERALL SEVERE POTENTIAL WILL BE TEMPERED BY THE AFOREMENTIONED DISCONNECT IN FORCING/PEAK HEATING...IN ADDITION TO MARGINAL INSTABILITY AND WEAK MID-LEVEL LAPSE RATES...THOUGH STEEPENING OF THE LATTER WILL BE POSSIBLE AFTER 00Z. -VINCENT && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 115 AM TUESDAY... AN UPPER LEVEL RIDGE CENTERED IN VICINITY OF THE 4-CORNERS REGION THIS MORNING WILL GRADUALLY SHIFT WESTWARD INTO THE GREAT BASIN WED/WED NIGHT...WITH NW FLOW ALOFT DEVELOPING OVER THE CENTRAL PLAINS AND CENTRAL MS RIVER VALLEY. BROAD CYCLONIC FLOW ALOFT WILL PERSIST OVER THE CAROLINAS/MID-ATLANTIC. CHANCES FOR CONVECTION IN CENTRAL NC WILL LARGELY BE TIED TO THE TIMING/MAGNITUDE OF UPPER LEVEL DISTURBANCES...UPSTREAM CONVECTION AND/OR MCV'S TRACKING DOWNSTREAM FROM THE MIDWEST/MS RIVER VALLEY INTO THE CAROLINAS...PRIMARILY WED EVE/NIGHT. SOME POTENTIAL FOR ISOLD CONVECTION WILL EXIST IN ASSOC/W MESOSCALE FEATURES SUCH AS THE SEABREEZE AND/OR PIEDMONT TROUGH DURING PEAK HEATING...THOUGH GUIDANCE SUGGESTS DIURNAL DESTABILIZATION WILL BE LIMITED/MARGINAL. GIVEN INHERENT UNCERTAINTY W/REGARD TO THE EVOLUTION OF UPSTREAM CONVECTION ALONG WITH ADDITIONAL UNCERTAINTY FROM POOR DIURNAL TIMING/MARGINAL THERMODYNAMICS...CONFIDENCE IN CONVECTIVE CHANCES/ COVERAGE IS LOW. WILL INDICATE A LOW CHANCE (~30%) OF SHOWERS/STORMS LATE WED AFT/EVE THROUGH WED NIGHT. HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... THE GENERAL OVERALL PATTERN WILL BE DOMINATED BY GENERAL TROUGHINESS IN THE UPPER LEVELS OVER THE EASTERN U.S. WITH A FEW SHORTWAVE DISTURBANCES PROGRESSING THROUGH THE AREA. AT THE SURFACE...A WARM FRONT WILL LIFT NORTH THROUGH NC THURSDAY NIGHT INTO FRIDAY. EXPECT GENERAL LOW PRESSURE TO LINGER OVER THE SOUTHEAST U.S. AND HIGH PRESSURE STUCK OVER THE EASTERN GREAT LAKES AND NEW ENGLAND THEREAFTER. SMALL VARIATIONS IN THIS PATTERN WILL HAVE BIG IMPACTS ON THE CHANCES...TIMING...AND LOCATION OF CONVECTION...THUS CONFIDENCE IS NOT TERRIBLY HIGH IN THAT RESPECT. GENERALLY THOUGH... EXPECT THE USUAL HIGHEST CHANCES IN THE AFT/EVE AND LOWEST OVERNIGHT/EARLY MORNING. TEMPERATURE WISE: WITH THE EXCEPTION OF FRIDAY (WHICH FOR NOW APPEARS TO BE THE COOLEST DAY)...HIGHS WILL GENERALLY BE IN THE UPPER 80S TO LOW 90S THROUGH THE PERIOD...WITH OVERNIGHT LOWS STEADY IN THE UPPER 60S TO LOW 70S TO SLIGHTLY INCREASING EARLY NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH MONDAY/... AS OF 200 PM TUESDAY... 24 HOUR TAF PERIOD: VFR CONDITIONS PREVAILING ACROSS THE CWA THIS AFTERNOON WITH STRATOCUMULUS STARTING TO ENCROACH FROM THE WEST AS A SHORTWAVE APPROACHES FROM THE SOUTHWEST. WINDS WILL BE VARIABLE AT TIMES THIS AFTERNOON BUT GENERALLY 5-10 KTS AND WITH A SOUTHWESTERLY COMPONENT. SOME WIND GUSTS OF AROUND 15-20 KTS WILL CONTINUE THROUGH SUNSET BEFORE DISSIPATING. A LINE OF CONVECTION MOVING INTO UPSTATE SOUTH CAROLINA WILL CONTINUE TO DEVELOP TO THE NORTHEAST AND TRACK ACROSS THE AREA THIS EVENING. WHILE THERE IS GREAT UNCERTAINTY WHETHER OR NOT STRONGER STORMS WILL AFFECT THE TRIAD AIRPORTS TIMING FOR AT LEAST SOME SHOWERS IN THIS AREA WILL BE BETWEEN 21Z AND 00Z. A RAGGED LINE OF STORMS COULD PROGRESS EASTWARD THROUGH THE EVENING AFFECTING KRDU AND KFAY AROUND 00Z AND PROGRESSING EASTWARD OUT OF THE CWA BY 5Z AT THE LATEST. SOME SEVERE STORMS ARE POSSIBLE IN THIS LINE WITH DAMAGING WINDS THE MOST LIKELY THREAT. AFTER STORMS EXIT TO THE EAST...EXPECT SOME GENERAL CLEARING WITH SOME FOG/LOW STRATUS POSSIBLE...ESPECIALLY AT THE EASTERN 3 TERMINALS. THIS WILL DISSIPATE AT OR SHORTLY AFTER SUNRISE AND CONDITIONS WILL RETURN TO VFR. WE CAN EXPECT MOSTLY CLEAR SKIES AND SOUTHWESTERLY WINDS THROUGH THE END OF THE TAF PERIOD. LONG TERM: CENTRAL NC IS SETTING UP TO BE IN A FAIRLY ACTIVE AND UNSETTLED PATTERN FOR THE NEXT SEVERAL DAYS WITH PERIODS OF ADVERSE CONDITIONS POSSIBLE THROUGH EARLY NEXT WEEK. && ..RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...ELLIS/VINCENT SHORT TERM...VINCENT LONG TERM...RAH AVIATION...ELLIS
Hazardous weather outlook, Jun 30, 3:46 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 346 PM EDT TUE JUN 30 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-012000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 346 PM EDT TUE JUN 30 2015 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 30, 5:58 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT TUE JUN 30 2015
NCZ026-027-302245-
NASH NC-FRANKLIN NC-
558 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NASH AND CENTRAL
FRANKLIN COUNTIES UNTIL 645 PM EDT...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNN...OR 11 MILES SOUTHEAST OF LOUISBURG...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...BUNN...RED OAK...SPRING HOPE...
CASTALIA...AVENTON AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3618 7792 3617 7792 3616 7790 3614 7789
3615 7786 3614 7781 3615 7781 3614 7779
3606 7774 3601 7777 3597 7779 3584 7823
3600 7832 3619 7796 3619 7794
TIME...MOT...LOC 2157Z 243DEG 22KT 3596 7819
30Local storm report, Jun 30, 6:24 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 WNW JAMESTOWN 36.01N 79.97W
06/30/2015 GUILFORD NC EMERGENCY MNGR
TREES AND POWERLINES DOWN... SOME TREES BLOCKING
ROADWAYS AND ON TOP OF HOMES. HICKSWOOD RD NEAR WILLARD
RD.
&&
EVENT NUMBER RAH1500827
RAHLocal storm report, Jun 30, 6:34 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 4 W HARPERS CROSSROADS 35.56N 79.55W
06/30/2015 CHATHAM NC FIRE DEPT/RESCUE
TREE DOWN ON HIGHWAY 22/42 NEAR LOG CABIN ROAD. RELAYED
BY COUNTY EMERGENCY MANAGER.
&&
EVENT NUMBER RAH1500828
RAHSpecial weather statement, Jun 30, 6:46 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT TUE JUN 30 2015
NCZ010-011-026>028-302345-
HALIFAX NC-WARREN NC-NASH NC-EDGECOMBE NC-FRANKLIN NC-
646 PM EDT TUE JUN 30 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF HALIFAX...SOUTHEASTERN WARREN...NORTHEASTERN NASH...NORTHWESTERN
EDGECOMBE AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 745 PM EDT...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS 12 MILES SOUTH OF
LITTLETON...OR 16 MILES SOUTHEAST OF WARRENTON...MOVING NORTHEAST AT
25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...NASHVILLE...HALIFAX...DORTCHES...LITTLETON...RED
OAK...ENFIELD...WELDON...WHITAKERS AND CASTALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3651 7790 3650 7782 3648 7776 3648 7767
3637 7755 3635 7758 3632 7757 3630 7754
3632 7748 3623 7738 3620 7737 3595 7801
3627 7826 3655 7794 3654 7790
TIME...MOT...LOC 2245Z 242DEG 22KT 3625 7792
30Local storm report, Jun 30, 6:47 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 N MCLEANSVILLE 36.11N 79.66W
06/30/2015 GUILFORD NC TRAINED SPOTTER
SEVERAL POWER LINES DOWN NEAR MCLEANSVILLE ROAD AND
DICKS MILL ROAD
&&
EVENT NUMBER RAH1500829
KRDLocal storm report, Jun 30, 6:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 WSW ELLERBE 35.06N 79.80W
06/30/2015 RICHMOND NC 911 CALL CENTER
TREE DOWN NEAR JOHN WEBB ROAD AND PAGE ST EXTENSION
&&
EVENT NUMBER RAH1500830
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:58 PM EDT | Special Weather Statement | RAH | Nash | 47 min |
| Jun 30, 4:38 PM EDT | Special Weather Statement | RAH | Davidson | 37 min |
| Jun 30, 5:16 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond | 59 min |
| Jun 30, 5:22 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Jun 30, 5:27 PM EDT | Special Weather Statement | RAH | Halifax | 48 min |
| Jun 30, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 44 min |
| Jun 30, 5:47 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 58 min |
| Jun 30, 5:56 PM EDT | Special Weather Statement | RAH | Randolph | 49 min |
| Jun 30, 5:58 PM EDT | Special Weather Statement | RAH | Nash | 47 min |
| Jun 30, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 39 min |
| Jun 30, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more | 68 min |
| Jun 30, 6:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 57 min |
| Jun 30, 6:46 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Warren | 59 min |
| Jun 30, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Person | 56 min |
| Jun 30, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson | 63 min |
| Jun 30, 7:17 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 58 min |
| Jun 30, 7:49 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.